MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH SOMATOM EMOTION 16; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH SOMATOM EMOTION 16; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 8098027
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was manufactured in 2007.Siemens has initiated a technical investigation of the issue to identify the root cause.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported to siemens that the gantry drive belt of the somatom emotion 16 system was broken during a patient scan.The torn belt crashed through the cover of the ct scanner scan window and hit the patient's legs.There was no reported patient injury; however, in a worst-case scenario, patient injury cannot be excluded if the event were to reoccur.The reported event occurred in the (b)(6).
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the reported event.Unfortunately, the root cause could not be determined.During the hardware investigation of the broken belt the root cause could not be determined.The belt shows abnormalities in several places and a large number of these are present in the area of the fracture.The different types of damage found can have various causes.Based on this, the reason for the belt breakage could not be clearly determined.Tensile strength was tested and met the specification.A decrease in mechanical strength or a change in elongation at the break could not be detected.Two weeks after replacement of the belt and the idle axle, the system was checked and no wear/abrasion was found on the new idle axle and belt.No further actions are to be taken as there is no negative awareness regarding the quality and performance of the affected component and no general design issue was identified.

Brand Name
SOMATOM EMOTION 16
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemenstrasse 1
forchheim, 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH-CT
siemensstr. 1 -or-
rittigfeld 1
forchheim, germany 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd.
65-1a
malvern, PA 19355
4843231631
MDR Report Key13253034
Report Number3004977335-2022-10590
Device Sequence Number4520419
Product Code JAK
UDI-Device Identifier04056869013114
UDI-Public04056869013114
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K050297
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8098027
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2021
Supplement Date Received by Manufacturer08/03/2022
Initial Report FDA Received Date01/13/2022
Supplement Report FDA Received Date08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown